Comments for Too Much Magnesium?

Click here to add your own comments

Get your level checked
by: Kerri Knox, RN- The Immune Queen!

Stop the magnesium and at the same time, get your level checked and find out. I would have no way of knowing if you have overdosed unless you get a level. A pulse of 54 certainly CAN make you feel dizzy, but it's not that much lower than the 60 that you say it was before you started magnesium and really could be just a 'daily difference' in your heart rate. But to be on the same side, have a cardiologist check you out ASAP.

If your resting pulse was 110, four months ago, I'm curious what you did to bring it down to 60. Maybe whatever you did to do THAT is what's causing you problems too... That is a HUGE drop in pulse in a 4 month period and you must have done SOMETHING to do that.

Bottom line, I can't tell you if you've overdosed- you need a level. Stop the magnesium and see a cardiologist ASAP and have him also do a magnesium level among other things...



Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects


Confused
by: Christian

I've already seen a cardiologist and my heart is fine. I already have a script to have my magnesium level checked and I am going today. I'm a little confused though because serum magnesium levels aren't accurate so is it going to reflect a high level?

I was on a whole food magnesium supplement that was made from spinach and it lowered my heart rate a lot. My heart rate has remained the same but I am having muscle twitching and an arsenal of other symptoms that all fit magnesium deficiency. My doctor told me to stop taking the spinach supplements because of my low iron so that is when I started taking the ionic magnesium.

Can you even have a low pulse rate and a magnesium deficiency? I've also seen a neurologist about the twitching and everything is fine there. If it's not a deficiency, then do you have any other suggestions?

Yes, high levels show toxicity
by: Kerri Knox, RN- The Immune Queen!

Hi Christian,

Magnesium levels are not useful to show whether you would benefit from magnesium. But HIGH levels are the only way to diagnose toxicity- high levels accurately show toxicity in other words. In fact that is the definition of magnesium toxicity and the only possible way to diagnose it.

Sure you can have a low heart rate and magnesium deficiency, there are hundreds of reasons for a low heart rate. Being an athlete is one of them and athletes tend to have really low heart rates and are often magnesium deficient. When I was at my athletic peak, my resting heart rate was in the mid 40's and my heart was totally fine. It freaked out a few doctors and a routine minor hernia surgery at the age of 12 turned into an all day ordeal of anesthesiologists refusing to do surgery and cardiologists doing full workups on me and laughing at the anesthesiologists telling them that I was the healthiest person they would probably ever have on their table!

If you are not magnesium toxic, then try a couple hundred milligrams a day of vitamin b6- and get your vitamin d level up. Maybe you're just not absorbing the magnesium because you are vitamin b6 deficient. Are you taking a HIGH QUALITY, not drug store, multivitamin and mineral supplement too? If not, that is your first mistake, you never ever take single supplements by themselves. Magnesium is not a drug and it requires 'cofactors' in order to be used and converted.

Without taking necessary cofactors with high dose nutrient supplementation, you are just asking for problems due to depletion of other nutrients.



Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

You have gluten sensitivity
by: Kerri Knox, RN- The Immune Queen!

Oh, and if you have low iron, low magnesium and low vitamin d, you almost certainly are not absorbing nutrients due to Gluten Sensitivity. There are few other reasons to have so many nutrient deficiencies. And low iron in a man (presuming you are a male with the name Christian?) is very unusual and almost always due to malabsorption.



Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

To Christian
by: Anonymous

You have a thyroid problem! See your PCP and ask to have thyroid levels checked...tsh, free t4, free t3.

Click here to add your own comments

Return to Too Much Magnesium?.

Return to Question about Magnesium.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter